MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) SEE H.10; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 367922
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes, one patient had discrepant lactic acid results.The patient's sample was recollected.There was no health impact or consequences reported.The following information was provided by the initial reporter: customer states the specimen was initially drawn from the top of the hand using a wing-set collection set.The patient was a dialysis patient.The initial result was 5.3.The sample was re-collected from the patient the same day and re-run (within 1-2 hours after first sample) and the lactic acid result was 1.45.
 
Additional Manufacturer Narrative
D1.Medical device brand name: bd vacutainer® sodium fluoride 10mg potassium oxalate 8 mg (fx) blood collection tubes.There were multiple 510k numbers reported to be involved.The information for the additional 510k is as follows: g.5.Pma / 510(k)#: k901449.H.6 investigation summary: (b)(4) retention samples from bd inventory were visually inspected with no issues identified.Further clinical testing could not be conducted as certain assays, in this case lactic acid analyte testing, are not validated in bd clinical laboratory protocols.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint is unable to be confirmed for erroneous results (lactic acid).Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
SEE H.10
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18789669
Report Number1917413-2024-00141
Device Sequence Number7832159
Product Code JKA
UDI-Device Identifier00382903679225
UDI-Public(01)00382903679225
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K945952
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2025
Device Catalogue Number367922
Device Lot Number3257749
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/02/2024
Initial Report FDA Received Date02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/14/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown